Translator Disclaimer
June, 1991 Maximum Likelihood Estimation of a Set of Covariance Matrices Under Lowner Order Restrictions with Applications to Balanced Multivariate Variance Components Models
James A. Calvin, Richard L. Dykstra
Ann. Statist. 19(2): 850-869 (June, 1991). DOI: 10.1214/aos/1176348124

Abstract

The problem of maximum likelihood estimation of Lowner ordered covariance matrices is considered. It is shown that a dual formulation of this problem is tractable and important in its own right. The interplay between the primal and dual problems suggests a general algorithm for computing the solutions to these problems. This algorithm has application to some estimation problems in balanced multivariate variance components models. The speed of convergence is also discussed for the variance components models.

Citation

Download Citation

James A. Calvin. Richard L. Dykstra. "Maximum Likelihood Estimation of a Set of Covariance Matrices Under Lowner Order Restrictions with Applications to Balanced Multivariate Variance Components Models." Ann. Statist. 19 (2) 850 - 869, June, 1991. https://doi.org/10.1214/aos/1176348124

Information

Published: June, 1991
First available in Project Euclid: 12 April 2007

zbMATH: 0761.62068
MathSciNet: MR1105848
Digital Object Identifier: 10.1214/aos/1176348124

Subjects:
Primary: 62H12
Secondary: 62J10

Rights: Copyright © 1991 Institute of Mathematical Statistics

JOURNAL ARTICLE
20 PAGES


SHARE
Vol.19 • No. 2 • June, 1991
Back to Top